THE FOLLOWING ARE EXCERPTs FROM OUR NEWSLETTER
June 2, 2005
June 16, 2005
- Symlin insulin adjunct presents safety issues
- Changes to color-coding of ophthalmic beta-blockers could cause confusion.
- Name pair confusion: a patient receives rifampin instead of rifamixin (XIFAXAN)
- Clarification of Lantus order containing "U" for units leads to dose uncertainty.
- Potential for name confusion between OTC cholesterol lowering liquid, QWELL, and lindane products (commonly referred to by the former brand name KWELL).
…then see the full text version of our newsletter by subscribing now.
June 30, 2005
- Two steps forward and one step back for patient safety?
Two groups focus on improved outcomes, another on Rx "vending" machines
- Readers provide examples of problems and solutions with glacial acetic acid.
- Organ storage solution resembles an IV bag; inadvertent IV administration could be fatal.
- Ultrasound gel drawn into an unlabeled syringe serves as an example of the dangers of improper preparation of topical medications.
- The Association of periOperative Registered Nurses (AORN) is conducting a national campaign to urge healthcare professionals to focus on reducing the risk of medication errors in operating room settings.
- Another hospital received containers of hydraulic fluid instead of detergent.<